- 24 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 67-year-old man developed mineralocorticoid hypertension and hypokalaemia during treatment with posaconazole as antifungal prophylaxis.
The man, who was diagnosed with myelodysplastic syndrome in 2014, had been receiving chemotherapy treatment with cytarabine and daunorubicin [routes and dosages not stated]; however, the treatment was complicated by fungal chest infection. He initially received antifungal therapy with caspofungin and amphotericin B liposomal [Ambisome]. Subsequently, he started receiving prophylactic posaconazole 200mg three times a day [route not stated]. At this time, his serum potassium decreased, which was attributed to gastrointestinal losses from diarrhoea. He received second cycle of chemotherapy with cytarabine and daunorubicin, and subsequently had a...
- Boughton C, et al. Mineralocorticoid hypertension and hypokalaemia induced by posaconazole. Endocrinology, Diabetes and Metabolism Case Reports 2018: No. 1, Jan 2018. Available from: URL: http://doi.org/10.1530/EDM17_0157 - United Kingdom